Cellcept and Hair Loss
avatar
mountainmommom posted:
I've been on Cellcept for about two months now, the last month at 2000 mg. daily. For the last few days I've noticed a lot of hair on the shower floor and my hair feels thinner. I believe it must be the Cellcept. Anyone experience this? This is worse than when I was on methotrexate. Does anyone know if it will stop eventually or continue? I don't want to ask the doctor to drop my doseage until I have more information. Thank you for any help you can offer.
Reply
 
avatar
Gabyday responded:
Hi! I did lost hair at the first few months of taking cellcept after taking methotrexate ( I thought it was still the effects of methotrexate) and my dr. explained that it was a possible side effect or could be the lupus acting up, that we would watch it... But it passed... I lost quite a bit I might say... And I guess it was a side effect because it did pass after a couple of months, but for me not enough to leave the treatment and yes, anything was worth risking, even losing my hair, nothing would make go back to methotrexate or steroids ever again!
 
avatar
mountainmommom replied to Gabyday's response:
Gabyday, thank you for your response. The doctor did drop the Cellcept down to 1500 mg. but I may have to go back up if the symptoms get worse. It's good to know the hair loss stopped after a while. Mine seems to have stopped but I don't know if it was the change in doseage or not. Can you please tell me why you dislike methotrexate so much? My problem with it was it wasn't working well enough (even the injections) but the doctor may try it again with a small amount of Imuran.
 
avatar
mountainmommom replied to mountainmommom's response:
Gabyday, I got a notice that there was a new post this morning (Sunday) but it wasn't there. I'm thinking it might have been from you and if so, I didn't want to ignore it. If it was, thank you for response. Wish I could have read it, lol.
 
avatar
Gabyday replied to mountainmommom's response:
Hi again Mountainmom! Good thing the hair loss stopped... When it happened to me I finally thanked God for my incredibly huge mane of hair! Haha.

I guess methotrexate for me was a complete nightmare, I should first tell you, I react to almost all medicines very badly. You may almost take the side effect list and check all of them for me, even the most uncommon ones! That being said, now imagine this, 2 kids, 4 and 6 anda a new baby 3 months old... Add side effects from the other medicines I was taking at the time, including steroids, which made me crazy! And of course, the methotrexate, that for me were, including but not limited to, shivering, nausea, and the worst headaches I have ever known (til then) that lasted from Thursday ( Day of the injection) til Monday ... and those of course are the days that I usually go out with my husband and the kids, so you see I felt miserable!!

After all that, then you get the terrible news that it is not doing enough for me? Well I was so glad to change to Cellcept, hairloss and all, even bald head was welcome after that you see what I mean? LOL... And I have been happily on CC for about 3 years...

But again, that is just me! I am really weird with medicines, I really hate being sick, but hey, what u gonna do right? The worst thing is that my kids have a sick mom so many days of the week... But well, there will be better times I guess...

God bless you and have luck with the new medicine! P.S. It was not me who sent another reply.. Just the one, and the this!
 
avatar
mountainmommom replied to Gabyday's response:
Thanks for your reply, especially with the limited time you must have. Bless your heart! You truly have a full plate and I'm so in awe of what you're able to do, lupus and all. I started symptoms in my 50s and feel so awful for the young ones like you who have so much going on in your lives while trying to stay well. But I also like to think that you will see the day that lupus is cured and it won't be a life long condition for you. You just need to wait it out, though I know too well that's not always easy. Hang in there....better days are coming!